Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 58, NWS North Platte, NE

May 4, 2012Garfield County, Wheeler County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at May 4, 2012, 7:02 PM CDT for Garfield County, Wheeler County, Nebraska. It was in force for 58 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 4, 2012, 7:02 PM CDT (00:02 UTC)
Expired
May 4, 2012, 8:00 PM CDT
In force
58 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Garfield County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 160 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 4, 7:17 PM CDTHAIL 118 E Burwell, NE
May 4, 7:22 PM CDTHAIL 118 E Burwell, NE
May 4, 7:22 PM CDTHAIL 1.57 W Ericson, NE
May 4, 7:23 PM CDTHAIL 1.757 Wsw Ericson, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 4, 2:00 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.0 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2012-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 171 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2012-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
171 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
3007 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

081 
WUUS53 KLBF 050002
SVRLBF
NEC071-183-050100-
/O.NEW.KLBF.SV.W.0058.120505T0002Z-120505T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
702 PM CDT FRI MAY 4 2012

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN GARFIELD COUNTY IN NORTH CENTRAL NEBRASKA...
  SOUTHERN WHEELER COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 800 PM CDT

* AT 658 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 8 MILES NORTHEAST OF FORT HARTSUFF STATE PARK...OR 11 MILES
  EAST OF BURWELL...AND MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ERICSON...FOUR CORNERS...BARTLETT AND PIBEL LAKE STATE RECREATION
  AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4174 9841 4174 9903 4198 9901 4199 9841
TIME...MOT...LOC 0002Z 272DEG 19KT 4183 9890
WIND...HAIL 60MPH 1.50IN

$$

BUTTLER
4 follow-up statements
045 
WWUS53 KLBF 050015
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
715 PM CDT FRI MAY 4 2012

NEC071-183-050100-
/O.CON.KLBF.SV.W.0058.000000T0000Z-120505T0100Z/
GARFIELD NE-WHEELER NE-
715 PM CDT FRI MAY 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
WHEELER AND SOUTHEASTERN GARFIELD COUNTIES UNTIL 800 PM CDT...

AT 712 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
NORTHEAST OF FORT HARTSUFF STATE PARK...OR 13 MILES EAST OF
BURWELL...MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  ERICSON...FOUR CORNERS...PIBEL LAKE STATE RECREATION AREA AND
  BARTLETT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4174 9841 4174 9903 4198 9901 4199 9841
TIME...MOT...LOC 0015Z 280DEG 16KT 4180 9886
WIND...HAIL 60MPH 1.75IN

$$

BUTTLER
844 
WWUS53 KLBF 050029
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
729 PM CDT FRI MAY 4 2012

NEC071-183-050100-
/O.CON.KLBF.SV.W.0058.000000T0000Z-120505T0100Z/
GARFIELD NE-WHEELER NE-
729 PM CDT FRI MAY 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
WHEELER AND SOUTHEASTERN GARFIELD COUNTIES UNTIL 800 PM CDT...

AT 724 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
WEST OF ERICSON...OR 17 MILES EAST OF BURWELL...MOVING EAST AT 20
MPH.

LOCATIONS IMPACTED INCLUDE...
  ERICSON...FOUR CORNERS...BARTLETT AND PIBEL LAKE STATE RECREATION
  AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR LARGE HAIL CAPABLE OF PRODUCING DAMAGE. PEOPLE 
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG 
BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4174 9841 4174 9903 4198 9901 4199 9841
TIME...MOT...LOC 0029Z 271DEG 22KT 4177 9875
WIND...HAIL 60MPH 1.75IN

$$

BUTTLER
083 
WWUS53 KLBF 050043
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
743 PM CDT FRI MAY 4 2012

NEC071-183-050100-
/O.CON.KLBF.SV.W.0058.000000T0000Z-120505T0100Z/
GARFIELD NE-WHEELER NE-
743 PM CDT FRI MAY 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
WHEELER AND SOUTHEASTERN GARFIELD COUNTIES UNTIL 800 PM CDT...

AT 741 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR 
ERICSON...OR 25 MILES EAST OF BURWELL...MOVING EAST SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  FOUR CORNERS...BARTLETT AND PIBEL LAKE STATE RECREATION AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4174 9841 4174 9903 4198 9901 4199 9841
TIME...MOT...LOC 0043Z 283DEG 24KT 4176 9864
WIND...HAIL 60MPH 1.50IN

$$

BUTTLER
240 
WWUS53 KLBF 050057
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
757 PM CDT FRI MAY 4 2012

NEC071-183-050107-
/O.EXP.KLBF.SV.W.0058.000000T0000Z-120505T0100Z/
GARFIELD NE-WHEELER NE-
757 PM CDT FRI MAY 4 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WHEELER AND
SOUTHEASTERN GARFIELD COUNTIES WILL EXPIRE AT 800 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4174 9841 4174 9903 4198 9901 4199 9841
TIME...MOT...LOC 0057Z 283DEG 24KT 4174 9852

$$

BUTTLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 6:18 PM CDT, 44 minutes earlier.

Area forecast discussion, May 4, 6:18 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
618 PM CDT FRI MAY 4 2012

.UPDATE...

.AVIATION...
VFR IS EXPECTED MOST AREAS THROUGH 06Z. MVFR/IFR/LIFR COULD BECOME
WIDESPREAD BETWEEN 09Z AND 15Z. VFR IS EXPECTED MOST AREAS THEREAFTER.

ISOLATED SEVERE STORMS SHOULD DISSIPATE BETWEEN 03Z AND 04Z
TONIGHT. NEW STORM DEVELOPMENT IS EXPECTED SATURDAY AFTERNOON FROM
AROUND 20Z ONWARD.

THE RUC IS AGAIN FCSTING STRATUS AND VERY LOW CIGS TONIGHT.
BURNOFF SHOULD BE BETWEEN 15Z AND 16Z SATURDAY. VFR IS EXPECTED
THEREAFTER.

&&

.PREV DISCUSSION... /ISSUED 325 PM CDT FRI MAY 4 2012/

SYNOPSIS...

FOR THE MOST PART...THE H5 PATTERN IS SIMILAR TO YESTERDAYS AT THIS
TIME. A BROAD TROUGH OF LOW PRESSURE EXTENDED ACROSS THE ALASKA
PANHANDLE SSEWD TO THE NRN CA COAST. LOW AMPLITUDE RIDGING WAS
PRESENT ACROSS CENTRAL CANADA...WHILE THE WRN HALF OF THE CONUS WAS
UNDER THE INFLUENCE OF WEST SOUTHWESTERLY FLOW WITH SEVERAL WEAK
DISTURBANCES NOTED ACROSS THE SWRN CONUS. AT THE SURFACE...LOW
PRESSURE WAS NOTED OVER NRN COLORADO. A DRY LINE WAS NOTED FROM WEST
OF OGALLALA TO THE EASTERN OK PANHANDLE. A WARM FRONT EXTENDED
ACROSS SWRN AND SRN NEBRASKA WITH AN OUTFLOW BOUNDARY NOTED ACROSS
NRN NEBRASKA. TEMPERATURES AS OF 2 PM CDT RANGED FROM 67 AT KVTN AND
KANW...TO 85 AT KLBF.

DISCUSSION...

NEAR TERM...TONIGHT THROUGH MONDAY...MAIN FORECASTING CHALLENGES ARE
PRECIPITATION CHANCES AND SEVERE POTENTIAL FOR TONIGHT THROUGH
SUNDAY. THE FORECAST FOCUS SHIFTS TO TEMPERATURES MONDAY...IN
PARTICULAR...MONDAY MORNING WITH THE THREAT FOR LOWS POSSIBLY IN THE
30S.

FOR TONIGHT...THUNDERSTORMS THIS EVENING...FOLLOWED BY FOG POTENTIAL
ARE THE MAIN FORECASTING CONCERNS OVER THE NEXT 12 HRS.

THUNDERSTORMS...APART FROM WHAT IS ONGOING IN THE NERN ZONES...ARE
EXPECTED TO INITIATE ACROSS PORTIONS OF WEST CENTRAL NEBRASKA OVER
THE NEXT 1 TO 3 HRS AS A DRYLINE BULGE WORKS INTO THE WESTERN SAND
HILLS. ANY STORMS WHICH DO DEVELOP HAVE THE POTENTIAL TO BE SEVERE.
VERY STEEP MID LEVEL LAPSE RATES AND BULK SHEAR OF 45 TO 55 KTS WILL
BE CONDUCIVE FOR VERY LARGE HAIL...ESPECIALLY ALONG AND NORTH OF
HIGHWAY 2 AND 91 FROM HYANNIS TO ERICSON. CONVECTION IS EXPECTED TO
SHIFT EAST OF THE AREA BY 06Z TONIGHT. ATTM...THE THREAT FOR
REDEVELOPMENT OVERNIGHT APPEARS MINIMAL GIVEN THE ABSENCE OF A LOW
LEVEL JET OVERNIGHT.

FOG IS EXPECTED TO DEVELOP OVERNIGHT AS A WARM FRONTAL BOUNDARY IS
FORCED SOUTH INTO SRN NEBRASKA CONVECTION ACROSS NRN NEBRASKA. ERLY
UPSLOPE WINDS WILL TRANSPORT BOUNDARY LAYER MOISTURE INTO WRN AND
NORTH CENTRAL NEBRASKA OVERNIGHT FROM ERN NEBRASKA ALONG AND NORTH
OF THE WARM FRONT. WITH COOLING TEMPERATURES OVERNIGHT AND LIGHT
WINDS...A STRONG SETUP FOR FOG EXISTS AND HAVE PLACED IT IN THE
ENTIRE FORECAST FROM 09Z THROUGH 15Z SATURDAY.

ON SATURDAY MORNING...A FRONTAL BOUNDARY WILL BE ANCHORED ACROSS SRN
NEBRASKA. WITH SURFACE HEATING AND DEEPENING LOW PRESSURE OVER WRN
KS...THIS FEATURE WILL TRACK NORTH AS A WARM FRONT ON SATURDAY.
ATTM...THE MODELS BEGIN SATURDAY WITH THIS FEATURE SOUTH OF
INTERSTATE 80. A WORD OF CAUTION HERE. IF CONVECTION TONIGHT IS
STRONGER THAN WHAT THE MODELS DEPICT...THIS FRONT WOULD BE ACROSS
NRN KS...WHICH WOULD INCREASE THE SVR THREAT FURTHER SOUTH. AS IT
STANDS RIGHT NOW...THE FRONTAL BOUNDARY WILL LIFT INTO CENTRAL AND
EASTERN SANDHILLS BY SATURDAY AFTERNOON. THIS WOULD FACILITATE THE
GREATEST SVR THREAT ACROSS THE CENTRAL AND NORTHERN FORECAST
AREA...OR ALONG AND NORTH OF INTERSTATE 80. LIKE TODAY...THE
GREATEST SEVERE THREAT WILL BE FROM LARGE DAMAGING HAIL GIVEN THE
VERY STEEP MID LEVEL LAPSE RATES...3000-4000 CAPES...AND EFFECTIVE
BULK SHEAR OF 45 TO 55 KTS. COVERAGE WILL INCREASE SATURDAY EVENING
AS A POWERFUL COLD FRONT TRACKS ACROSS WESTERN AND NORTH CENTRAL
NEBRASKA THROUGH SUNDAY MORNING. ATTM...THE BEST CHANCES FOR
MEASURABLE PRECIPITATION WILL BE ACROSS NRN NEBRASKA WHERE JET
DYNAMICS ARE MOST FAVORABLE. FURTHER SOUTH...PRECIPITATION WILL BE
CONFINED TO THE FROPA WHICH WILL BE BRIEF IN COMPARISON TO WHAT IS
EXPECTED OVER NRN NEBRASKA. ONE FINAL NOTE ON WINDS ALONG AND BEHIND
THE FROPA. FOR THE FIRST 72 HRS OF THE FORECAST...WE UTILIZED THE
GFS SOLN AS THE NAM FRONTAL TIMING APPEARED WAY TOO FAST. THE NAM
PUSHED THE FRONTAL BOUNDARY THROUGH THE ENTIRE FORECAST AREA BY
SATURDAY EVENING. THIS APPEARED WAY TOO FAST AS THE FRONT WOULD BE
PUSHING INTO UPPER 80S AND LWR 90S TEMPERATURES EXPECTED ACROSS
CENTRAL AND SWRN NEBRASKA SAT AFTN. THE GFS WAS MUCH
SLOWER...PUSHING THE FRONT THROUGH THE CWA BY SUNDAY MORNING WHICH
SEEMED MUCH MORE PLAUSIBLE.

SHOWERS WILL LINGER SUNDAY MORNING IN EASTERN AREAS AS THE FRONT
CLEARS THE FORECAST AREA. MUCH COOLER TEMPERATURES AND DRIER AIR
WILL PUSH INTO WRN AND NORTH CENTRAL NEBRASKA. HIGHS SUNDAY WILL BE
IN THE 60S WITH DRY CONDS EXPECTED SUNDAY AND SUNDAY NIGHT.

EARLY MONDAY...TEMPERATURE TRENDS WILL NEED TO BE MONITORED CLOSELY
AS THE MET GUIDANCE HAS WIDESPREAD 30S ACROSS THE FORECAST AREA.
THIS SEEMS PLAUSIBLE WITH COOL HIGH PRESSURE BUILDING INTO THE
CENTRAL AND NRN ROCKIES AND THE DEVELOPMENT OF LIGHT WESTERLY WINDS
THROUGH MONDAY MORNING. THERE ARE STILL SOME SIGNIFICANT DIFFERENCES
BETWEEN THE NAM AND GFS WITH RESPECT TO WIND SPEEDS...SURFACE DEW
POINTS...AND ULTIMATELY LOW TEMPS. LOWS WERE TRENDED DOWNWARD SOME
FOR MONDAY MORNING...BUT NOT AS FAR AS THE MET GUIDANCE WOULD
SUGGEST.

LONG TERM...MONDAY THROUGH FRIDAY...A BENIGN WEATHER PATTERN WILL
SET UP NEXT WEEK AS A CLOSED LOW TRACKS FROM THE GREAT LAKES INTO
ERN CANADA. THIS WILL PLACE THE FORECAST AREA IN DRY NWRLY
FLOW...TRANSITIONING TO RIDGING ACROSS THE CENTRAL CONUS THROUGH THE
END OF THE WEEK. THE NEXT MINIMAL PRECIPITATION CHANCE WILL ARRIVE
ON THURSDAY NIGHT INTO FRIDAY AS THE RIDGE BREAKS DOWN AND SWRLY
FLOW TRANSITIONS EAST ACROSS THE CENTRAL PLAINS.

AVIATION...

SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE INTO
THE EVENING HOURS ACROSS FAR NORTH CENTRAL NEBRASKA WITH THE
POTENTIAL OF GUSTY ERRATIC WIND...FREQUENT LIGHTNING AND LARGE
HAIL.  THUNDERSTORM COVERAGE IS EXPECTED TO BE HIGHEST EAST AND
NORTH OF A KANW TO KONL LINE.  FURTHER SOUTH AND WEST...CONFIDENCE
IN CONVECTION IS SLIGHT...BUT WILL GO AHEAD AN PUT PREVAILING
MENTION OF -TSRA AFTER 01Z TONIGHT FOR VTN AS ALL THE MODEL GUIDANCE
POINTS TO THE ADDITIONAL DEVELOPMENT.  THEREAFTER...SREF PROBS
INDICATE THE POTENTIAL FOR FOG AFTER 09Z TOMORROW AT BOTH THE VTN
AND LBF TERMINAL.  TO ACCOUNT FOR THIS...WILL LOWER PREVAILING
CEILINGS TO 100 FT AND VISIBILITY TO 2SM.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM/EXTENDED...CDC
AVIATION...CDC
Hazardous weather outlook, May 4, 3:43 PM CDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
343 PM CDT FRI MAY 4 2012

NEZ004>010-022>029-035>038-056>059-069>071-094-052045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
343 PM CDT FRI MAY 4 2012 /243 PM MDT FRI MAY 4 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

A SLIGHT RISK FOR SEVERE THUNDERSTORMS EXISTS ROUGHLY NORTH AND
EAST OF A LINE FROM MERRIMAN...TO HYANNIS...TO BRADY. LARGE HAIL
AND DAMAGING WINDS ARE THE MAIN SEVERE THREATS. ACROSS
NORTHEASTERN PORTIONS OF THE OUTLOOK AREA...OR EAST OF A LINE FROM
BURWELL TO AINSWORTH...TO SPRINGVIEW...AN ISOLATED TORNADO IS
POSSIBLE AS WELL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SEVERE THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN SATURDAY
AFTERNOON AND EVENING...NORTH AND EAST OF A LINE FROM CURTIS...TO
HYANNIS TO MERRIMAN. THE MAIN THREAT FROM ANY SEVERE STORM THAT
DEVELOPS ON SATURDAY WILL BE VERY LARGE HAIL AND DAMAGING WIND
GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ACROSS NORTH CENTRAL NEBRASKA
THIS AFTERNOON AND TONIGHT. SPOTTERS ARE ASKED TO RELAY ANY
REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE
IN NORTH PLATTE.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

CLB

In the hours before

Local storm report, May 4, 5:59 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
559 PM CDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     FUNNEL CLOUD     12 NW TAYLOR            41.89N 99.55W
05/04/2012                   LOUP               NE   TRAINED SPOTTER

&&

SJACOBS
Local storm report, May 4, 6:02 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
602 PM CDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             10 NE BURWELL           41.88N 99.00W
05/04/2012  E1.00 INCH       GARFIELD           NE   PUBLIC

&&

SJACOBS
Local storm report, May 4, 6:09 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
609 PM CDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     HAIL             4 E TAYLOR              41.77N 99.30W
05/04/2012  E0.88 INCH       LOUP               NE   LAW ENFORCEMENT

&&

SJACOBS
Local storm report, May 4, 6:28 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
628 PM CDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0147 PM     HAIL             18 ENE ONEILL           42.56N 98.32W
05/04/2012  M0.88 INCH       HOLT               NE   PUBLIC

0350 PM     HAIL             18 N ONEILL             42.72N 98.65W
05/04/2012  E0.88 INCH       HOLT               NE   PUBLIC

0355 PM     HAIL             18 NE ONEILL            42.64N 98.40W
05/04/2012  E1.00 INCH       HOLT               NE   PUBLIC

0400 PM     HAIL             18 NNE ONEILL           42.70N 98.51W
05/04/2012  E1.75 INCH       HOLT               NE   PUBLIC

0402 PM     HAIL             20 WSW BROWNLEE         42.18N 100.99W
05/04/2012  E1.00 INCH       CHERRY             NE   PUBLIC

0403 PM     HAIL             20 NE ONEILL            42.67N 98.37W
05/04/2012  E1.75 INCH       HOLT               NE   PUBLIC

0450 PM     HAIL             10 NW THEDFORD          42.08N 100.71W
05/04/2012  E0.88 INCH       THOMAS             NE   PUBLIC

0450 PM     HAIL             7 E BREWSTER            41.94N 99.73W
05/04/2012  E1.75 INCH       BLAINE             NE   PUBLIC

0500 PM     HAIL             12 E BREWSTER           41.94N 99.63W
05/04/2012  E2.00 INCH       LOUP               NE   LAW ENFORCEMENT

0500 PM     HAIL             9 E BREWSTER            41.94N 99.69W
05/04/2012  E2.75 INCH       BLAINE             NE   LAW ENFORCEMENT

&&

JSWEET
Local storm report, May 4, 6:34 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
634 PM CDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0631 PM     FUNNEL CLOUD     8 NW ERICSON            41.86N 98.79W
05/04/2012                   GARFIELD           NE   TRAINED SPOTTER

&&

SJACOBS
Local storm report, May 4, 6:42 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
642 PM CDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     FUNNEL CLOUD     6 WNW ERICSON           41.81N 98.79W
05/04/2012                   GARFIELD           NE   LAW ENFORCEMENT

            1 MILE NORTH OF HWY 70 AND HWY 91 INTERCHANGE.

&&

SJACOBS

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 8:52 PM CDTSevere Thunderstorm WarningLBFCuster38 min
May 4, 8:54 PM CDTSevere Thunderstorm WarningLBFWheeler18 min
May 4, 9:47 PM CDTSevere Thunderstorm WarningLBFCuster43 min
May 4, 10:12 PM CDTTornado WarningLBFCuster16 min
May 4, 10:59 PM CDTSevere Thunderstorm WarningLBFCuster21 min
May 5, 7:33 AM CDTDense Fog AdvisoryLBFBlaine, Boyd, Brown, Garfield, Holt, Keya Paha and 3 more4 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.